Alert archive / South Dakota / Wind Advisories in 2007

Wind Advisory 26, NWS Sioux Falls, SD

November 27, 20074 states

NWS Sioux Falls, SD issued this wind advisory at Nov 27, 2007, 3:00 PM CST for 4 states. It took effect at Nov 28, 2007, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 3:00 PM CST (21:00 UTC)
In effect from
Nov 28, 2007, 10:00 AM CST
Expired
Nov 28, 2007, 6:00 PM CST
In force
8 hr
Issued by
NWS Sioux Falls, SD
All 45 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Aurora County, SD, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Brule County, SD, Charles Mix County, SD, Clay County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Hanson County, SD, Hutchinson County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 16 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 272100
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
300 PM CST TUE NOV 27 2007

.A STRONG COLD FRONT WILL PUSH EAST ACROSS THE REGION LATE TONIGHT
INTO WEDNESDAY MORNING. STRONG NORTHWEST WINDS...GUSTING TO 45
MPH...WILL DEVELOP BEHIND THIS FRONT WEDNESDAY MORNING AND
CONTINUE INTO THE AFTERNOON.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-280500-
/O.NEW.KFSD.WI.Y.0026.071128T1600Z-071128T2200Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
300 PM CST TUE NOV 27 2007

...WIND ADVISORY IN EFFECT FROM 10 AM TO 4 PM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST WEDNESDAY. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 45
MPH...WILL DEVELOP ACROSS THE AREA WEDNESDAY MORNING...AND
CONTINUE THROUGH WEDNESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
4 follow-up statements
000 
WWUS73 KFSD 280325
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
925 PM CST TUE NOV 27 2007

.A STRONG COLD FRONT WILL PUSH EAST ACROSS THE REGION LATE
TONIGHT INTO WEDNESDAY MORNING. STRONG NORTHWEST WINDS...GUSTING
TO 45 MPH...WILL DEVELOP BEHIND THIS FRONT WEDNESDAY MORNING AND
CONTINUE INTO THE AFTERNOON.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-281130-
/O.CON.KFSD.WI.Y.0026.071128T1600Z-071128T2200Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
925 PM CST TUE NOV 27 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 4 PM CST
WEDNESDAY. 

STRONG NORTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS TO 45 MPH...
WILL DEVELOP ACROSS THE AREA WEDNESDAY MORNING...AND CONTINUE
THROUGH WEDNESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
000 
WWUS73 KFSD 280945
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CST WED NOV 28 2007

.A STRONG COLD FRONT WILL MOVE THROUGH MINNESOTA AND IOWA TODAY.
BEHIND THIS FRONT...STRONG NORTHWEST WINDS WILL DEVELOP BY LATE
MORNING AND CONTINUE TO SHORTLY AFTER SUNSET EARLY THIS EVENING.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-281745-
/O.EXT.KFSD.WI.Y.0026.071128T1600Z-071129T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
345 AM CST WED NOV 28 2007

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 TO 45
MPH...WILL DEVELOP ACROSS THE AREA BY LATE WEDNESDAY MORNING...AND
CONTINUE THROUGH WEDNESDAY AFTERNOON.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

 MJF
000 
WWUS73 KFSD 281629
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 AM CST WED NOV 28 2007

.A SECONDARY PUSH OF COLD AIR WILL MOVE SOUTHEAST ACROSS THE AREA
THIS AFTERNOON...ACCOMPANIED BY STRONG NORTHWEST WINDS GUSTING TO
NEAR 45 MPH AT TIMES.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-290000-
/O.CON.KFSD.WI.Y.0026.000000T0000Z-071129T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
1029 AM CST WED NOV 28 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 MPH...
WILL SPREAD ACROSS THE AREA THROUGH THE AFTERNOON. THE STRONGER 
WIND GUSTS ARE EXPECTED TO DIMINISH TOWARD SUNSET...THOUGH BREEZY
CONDITIONS WILL CONTINUE INTO THE EVENING.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
 JH
000 
WWUS73 KFSD 282359
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
559 PM CST WED NOV 28 2007


IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-050-052>071-290100-
/O.EXP.KFSD.WI.Y.0026.000000T0000Z-071129T0000Z/
LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-
BUENA VISTA-WOODBURY-IDA-LINCOLN-MURRAY-COTTONWOOD-NOBLES-JACKSON-
PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY-BROOKINGS-GREGORY-
JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-
MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-
YANKTON-UNION-
INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD...
LARCHWOOD...SIBLEY...SPIRIT LAKE...MILFORD...ARNOLDS PARK...
ORANGE CITY...SIOUX CENTER...SHELDON...HARTLEY...SANBORN...
SPENCER...LE MARS...CHEROKEE...STORM LAKE...SIOUX CITY...
IDA GROVE...HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...
LAKE BENTON...IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...
MOUNTAIN LAKE...WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...
LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...
DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...GREGORY...
BURKE...WESSINGTON SPRINGS...ALPENA...WOONSOCKET...HOWARD...
MADISON...FLANDREAU...CHAMBERLAIN...KIMBALL...PLANKINTON...
WHITE LAKE...STICKNEY...MITCHELL...ALEXANDRIA...EMERY...SALEM...
CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...WAGNER...
PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT...
PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...
MARION...VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA...
HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR...
YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT...
ALCESTER...JEFFERSON
559 PM CST WED NOV 28 2007

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON. 

NORTHWEST WINDS WILL CONTINUE TO DIMINISH OVER THE AREA THROUGH THE
EVENING HOURS...AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
6 PM CST.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Nov 27, 2:35 PM CST, 25 minutes earlier.

Area forecast discussion, Nov 27, 2:35 PM CST, 25 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 PM CDT TUE NOV 27 2007

.DISCUSSION...
ONE COLD AIR MASS SLOWLY GIVING WAY THRU MN AND IA THIS AFTN...
BUT ELY COLD AND DRY AIRFLOW OUT OF THIS SHALLOW AIRMASS HAS
KEPT READINGS RESTRAINED THIS AFTN UNDER THICK HIGH LEVEL CLOUDS.
NEXT PUSH OF COLDER AIR STARTING TO CRASH THRU CNTRL MT BEHIND
STRONG LOOKING SHORTWAVE ON WV. WARM FRONT EXTENDS FROM SWRN SD
TO SERN NEBRASKA...EXHIBITING BOTH A STRONG TEMPERATURE AND MOISTURE
DISCONTINUITY.  CHALLENGE TONIGHT PRIMARILY IN THE TEMPERATURE
TREND REALM...AS NOT ENCOURAGED BY PRECIPITATION THREAT OVERALL
TONIGHT WITH MID LVL DRY LYR.

DRY AIR CREATES A SIGNIFICANT ISSUE ON TOP OF FACT THAT STRONGEST
DEEPER DYNAMICS REMAIN N AND E OF THE AREA OVERNIGHT. THIS DRY LYR
WL ALSO CREATE ISSUES WITH ALLOWING ICE PROCESSES TO EXIST AT LOW
LVLS.  NAM HAS BEEN VERY CONSTANT IN SHOWING MASS INCREASE IN LOW
LVL RH WITHIN WARM FRONTAL ZONE IN 03Z-06Z WINDOW ALG/S OF I90...
WITH NOTABLE INCREASE 06Z-09Z ACRS FAR SERN SD AND INTO NW IA.
ICE PROCESSES WOULD NOT BE FAVORED IN LAYER...AND SOMEWHAT CONCERNED
THAT FZDZ MAY BLOSSOM S OF A KFSD-KPKS LINE BY 06Z DUE TO SHEAR AT
BASE OF MARKED DRYING ABOVE MOIST LAYER. THE THREAT WOULD END
SHORTLY AFTER PASSAGE OF WIND SHIFT...GENERATING DEEPER MIXING THRU
CWA IN ALL BUT FAR SE BY 12Z.  HOWEVER...THINKING AT THE TIME THAT
MODELS ARE A BIT OVERDONE WITH LOW LVL RH...AS MOISTURE HAS BEEN
SLOW TO RETURN AT LOWEST LEVELS. DID HEDGE BY THICKENING CLDS IN
ABOVE TIMEFRAME.

AS FAR AS TEMPERATURES...PRESENCE OF STRONG GRADIENT THIS EVENING
AND SLOWLY PROGRESSING WARM FRONT THRU NEBRASKA SHOULD ALLOW FOR
TMPS ON A FAST TRACK TO NOWHERE THIS EVENING...EVEN A RISE FOR
SOME AREAS AHEAD OF BNDRY FOR TONIGHT. FASHIONED TRENDS SOMEWHAT ON
BASIS OF RUC...WHICH IS THE ONLY GUIDANCE REMOTELY CLOSE TO REALITY
THIS AFTN.

WILL BECOME QUITE MIXY BEHIND THE FRONT ON WEDNESDAY...LEADING TO
VERY STRONG WINDS AND BRINGING WARMER TEMPS DOWN TO THE SURFACE...
THOUGH STILL BELOW NORMAL FOR LATE NOVEMBER. STILL LOOKING FAVORABLE
FOR WIND ADVISORY...ESPECIALLY IN TERRAIN-FAVORED AREAS ALONG THE
BUFFALO RIDGE AND THROUGH THE MISSOURI VALLEY WHERE WEST-NORTHWEST
WINDS FUNNEL THROUGH THE VALLEY. MAY BE A LITTLE MARGINAL ELSEWHERE
BUT LOOKS GOOD ENOUGH TO GET ADVISORY OUT FOR ENTIRE CWA FOR THE
LATE MORNING AND AFTERNOON THROUGHOUT THE CWA.

ELONGATED UPPER WAVE STREAKS ACROSS THE AREA THURSDAY NIGHT...AND
ASSOCIATED WARM ADVECTION COULD PRODUCE SOME LIGHT SNOW...THOUGH DO
NOT EXPECT MUCH WITH THIS QUICK SHOT SO WILL KEEP POPS LOW FOR NOW.

CENTER OF NORTHERN STREAM VORTEX ANCHORED OVER CENTRAL CANADA
THROUGH THE LONGER RANGE OF THE FORECAST PERIOD...WITH A COUPLE OF
WAVES MOVING THROUGH QUICK ZONAL FLOW. ECMWF REMAINS MORE CONSISTENT
IN ITS SLOWER SOLUTION FOR TIMING THESE WAVES...WHILE OPERATIONAL
GFS CONTINUES TO TREND FASTER WITH EACH CONSECUTIVE RUN. OPERATIONAL
TREND NOT SUPPORTED BY VAST MAJORITY OF GFS ENSEMBLE MEMBERS...THO
12Z ECMWF DOES SUPPORT NORTHWARD TREND IN PRECIP AND WILL FOLLOW
NATIONAL GUIDANCE IDEA OF LEANING TOWARD ECMWF/GFS ENSEMBLE MEAN
THROUGH THE PERIOD. THIS WILL STILL FOCUS BEST PRECIP CHANCE THROUGH
THE FORECAST PERIOD ACROSS SOUTHERN PARTS OF THE FA SATURDAY NIGHT
AS UPPER LEVEL CUTOFF OVER SOUTHEAST PACIFIC LATE THIS WEEK PHASES
WITH STRONG NORTHERN STREAM TROUGH OVER THE WESTERN CONUS...THEN
LIFTS NORTHEAST INTO THE CENTRAL PLAINS. OUR FA PRETTY DEEP INTO THE
LOW LEVEL COLD AIR WITH SURFACE FRONT SOUTH OF I-70 AND EVEN 850MB
FRONT NEAR/SOUTH OF I-80. BUT MODELS INDICATING WARMER AIR ABOVE
850MB TRYING TO WORK NORTH AHEAD OF THE WAVE...WHICH COULD RESULT IN
MIXED PRECIP SOMEWHERE. SO FAR ANY CHANCE OF THIS APPEARS TO REMAIN
SOUTH OF OUR FA...BUT MAY BE SOMETHING TO WATCH FOR OUR FAR SOUTHERN
COUNTIES IF NORTHWARD TREND WITH THE SYSTEM CONTINUES.

PRECIP MOVES EAST OF THE AREA BY SUNDAY NIGHT...WITH WEAK UPPER
LEVEL RIDGING RETURNING TO WESTERN CONUS THROUGH THE MIDDLE OF NEXT
WEEK. SUBTLE WAVE MOVES THROUGH THE NORTHWEST FLOW TUESDAY/TUESDAY
NIGHT WITH SOME WARM ADVECTION INTO THE WESTERN CWA. KEEPING TUESDAY
DRY FOR NOW AS ECMWF INDICATES MAINLY MID-UPPER LEVEL MOISTURE...BUT
WILL HAVE TO WATCH FUTURE RUNS FOR POSSIBLE INTRODUCTION OF PRECIP
CHANCES BEYOND CURRENT FORECAST PERIOD TOWARD THE MIDDLE OF NEXT
WEEK.

&&

.AVIATION...
VFR CONDITIONS INTO THE EVENING...BUT EXPECT AREA OF LOWER MVFR/
UPPER IFR CIGS TO DEVELOP FOR PRIMARILY KFSD AREA AND MUCH OF SERN
SD INTO NWRN IA JUST NORTH OF FINAL RESTING PLACE OF WARM FRONT IN
NERN NEBRASKA AND WRN IA 04Z-12Z...WITH BACK EDGE PUSHING ALONG A
COUPLE HOURS BEHIND WIND SHIFT.  BY MIDDAY WED...WL BE SET UP FOR
LIGHT CONVECTIVE SNOW SHOWERS WITH STEEP LAPSE RATES...AND
TEMPERATURES -10 TO -16C IN THE CLOUD LAYER.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY 16Z-22Z WEDNESDAY ALL AREAS.
MN...WIND ADVISORY 16Z-22Z WEDNESDAY ALL AREAS.
IA...WIND ADVISORY 16Z-22Z WEDNESDAY ALL AREAS.
NE...WIND ADVISORY 16Z-22Z WEDNESDAY ALL AREAS.

&&

 JH/CHAPMAN
Hazardous weather outlook, Nov 27, 4:41 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0441 AM CST TUE NOV 27 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0441 AM CST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LOW PRESSURE WILL MOVE ACROSS THE CENTRAL AND NORTHERN PLAINS ON
WEDNESDAY...PRODUCING STRONG NORTHWEST WINDS OF 25 TO 35 MPH AND
WIND GUSTS AS HIGH AS 45 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

LIEBL

Nearby

Wind Advisories in South Dakota, 2007Wind Advisories in Iowa, 2007Wind Advisories in Minnesota, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.